Limits...
Intestinal angioedema misdiagnosed as recurrent episodes of gastroenteritis.

Locascio EJ, Mahler SA, Arnold TC - West J Emerg Med (2010)

Bottom Line: However, angioedema from Angiotensin Converting Enzyme inhibitors or hereditary angioedema (HAE) can present with gastrointestinal symptoms due to bowel wall involvement.EPs should begin to consider this clinical entity as a potential cause for abdominal pain and associated gastrointestinal symptoms given the common use of medications that can precipitate angioedema.We report a case of a 34-year-old woman who presented with abdominal cramping, vomiting and diarrhea due to an acute exacerbation of HAE.

View Article: PubMed Central - PubMed

Affiliation: Louisiana State University Health Sciences Center, Shreveport, LA.

ABSTRACT
Emergency physicians (EP) frequently encounter angioedema involving the lips and tongue. However, angioedema from Angiotensin Converting Enzyme inhibitors or hereditary angioedema (HAE) can present with gastrointestinal symptoms due to bowel wall involvement. EPs should begin to consider this clinical entity as a potential cause for abdominal pain and associated gastrointestinal symptoms given the common use of medications that can precipitate angioedema. We report a case of a 34-year-old woman who presented with abdominal cramping, vomiting and diarrhea due to an acute exacerbation of HAE.

No MeSH data available.


Related in: MedlinePlus

More cephalad section of the same computed tomography revealing areas of dependant ascites (arrows).
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
getmorefigures.php?uid=PMC2967696&req=5

f2-wjem11_4p391: More cephalad section of the same computed tomography revealing areas of dependant ascites (arrows).

Mentions: Given the recurrent nature of her symptoms (four episodes within a year) and her abdominal exam findings, a computed tomography (CT) scan of the abdomen and pelvis with oral and intravenous contrast was obtained. The CT revealed dependant ascites in the abdominal and pelvic peritoneal cavities and discontinuous mural thickening in the proximal and middle small bowel suggestive of intestinal angioedema (Figures 1 and 2).


Intestinal angioedema misdiagnosed as recurrent episodes of gastroenteritis.

Locascio EJ, Mahler SA, Arnold TC - West J Emerg Med (2010)

More cephalad section of the same computed tomography revealing areas of dependant ascites (arrows).
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
Show All Figures
getmorefigures.php?uid=PMC2967696&req=5

f2-wjem11_4p391: More cephalad section of the same computed tomography revealing areas of dependant ascites (arrows).
Mentions: Given the recurrent nature of her symptoms (four episodes within a year) and her abdominal exam findings, a computed tomography (CT) scan of the abdomen and pelvis with oral and intravenous contrast was obtained. The CT revealed dependant ascites in the abdominal and pelvic peritoneal cavities and discontinuous mural thickening in the proximal and middle small bowel suggestive of intestinal angioedema (Figures 1 and 2).

Bottom Line: However, angioedema from Angiotensin Converting Enzyme inhibitors or hereditary angioedema (HAE) can present with gastrointestinal symptoms due to bowel wall involvement.EPs should begin to consider this clinical entity as a potential cause for abdominal pain and associated gastrointestinal symptoms given the common use of medications that can precipitate angioedema.We report a case of a 34-year-old woman who presented with abdominal cramping, vomiting and diarrhea due to an acute exacerbation of HAE.

View Article: PubMed Central - PubMed

Affiliation: Louisiana State University Health Sciences Center, Shreveport, LA.

ABSTRACT
Emergency physicians (EP) frequently encounter angioedema involving the lips and tongue. However, angioedema from Angiotensin Converting Enzyme inhibitors or hereditary angioedema (HAE) can present with gastrointestinal symptoms due to bowel wall involvement. EPs should begin to consider this clinical entity as a potential cause for abdominal pain and associated gastrointestinal symptoms given the common use of medications that can precipitate angioedema. We report a case of a 34-year-old woman who presented with abdominal cramping, vomiting and diarrhea due to an acute exacerbation of HAE.

No MeSH data available.


Related in: MedlinePlus